MAUDE Adverse Event Report: TERUMO MEDICAL CORPORATION 8F ANGIO-SEAL EVOLUTION VASCULAR CLOSURE DEVICE, US; DEVICE, HEMOSTASIS, VASCULAR

TERUMO MEDICAL CORPORATION 8F ANGIO-SEAL EVOLUTION VASCULAR CLOSURE DEVICE, US; DEVICE, HEMOSTASIS, VASCULAR
Catalog Number C610135
Medical Device Problem Code Loose or Intermittent Connection (1371)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/28/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Explanted date: device was not explanted.The actual device has been returned for evaluation.The investigation is currently ongoing.A follow up report will be submitted once the investigation is complete.A review of the device history record of the product code/lot# combination was conducted with no findings.
 
Event or Problem Description
The user facility reported when deploying the angio-seal device in the right common femoral artery after an iliac artery intervention, after the device deployed a piece of the plastic of the product came loose.It did not prevent a good closure.The patient was in stable condition.A 7 fr.Destination sheath was used.There was no patient injury/medical or surgical intervention required.The procedure outcome was completed.Additional information was received 29september2021: the piece that came loose is at the top of the tamp tube on the evolution.There were no difficulties with arterial access, sheath, guidewire, or catheter insertion.Pre deployment angiogram was performed.No issues with insertion, deployment, or withdrawal of the device.Hemostasis was confirmed to be completed with the device.
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.1, to update section h3.And to provide the completed investigation results.One 8 fr angio-seal evolution device was received for product evaluation.The hemostasis sheath was returned mated with the carrier tube assembly along with the header bag.No other components were returned for evaluation.Upon visual analysis, there was bloodlike substance found on the device.There was a kink observed, on the hemostasis sheath shaft just below the hub.The tamper tube is completely released from the device, but still attached to the suture.The device sleeve was in rear lock position with the color bands exposed.A portion of the carrier tube shaft appeared to be cut and located over the suture proximal to the tamper tube.The device body is separated from the hemostasis sheath hub.And subjected to microscopic analysis.There was plastic deformation caused by applying tensile forces at the cut portion of the carrier tube shaft.Additionally, hemostat marks were seen on the carrier tube shaft distal end.Based on the evaluation performed.The complaint can be confirmed, for the damaged carrier tube housing.The tamper tube was also completely released from the device.The exact cause of the breakage seen on the carrier tube shaft is unknown.However, it appeared to be caused, during deployment of device.As there are hemostat marks on the tube.The exact cause of the event experienced by the user cannot be determined.The device was in a conforming state when released from terumo control.There is no indication, that any manufacturing issues may have led to this event.Currently, no action is recommended, since this risk evaluation is within the predetermined limits in the failure mode and effects analysis (fmea).

Brand Name
8F ANGIO-SEAL EVOLUTION VASCULAR CLOSURE DEVICE, US
Common Device Name
DEVICE, HEMOSTASIS, VASCULAR
Manufacturer (Section D)
TERUMO MEDICAL CORPORATION
2101 cottontail ln.
somerset NJ 08873
Manufacturer (Section G)
TERUMO MEDICAL CORPORATION
265 davidson ave
suite 320
somerset NJ 08873
Manufacturer Contact
mary o'neill
950 elkton blvd.
elkton, MD 21921
8002837866
MDR Report Key12634690
Report Number2243441-2021-00053
Device Sequence Number11675341
Product Code MGB
UDI-Device Identifier00389701011776
UDI-Public00389701011776
Combination Product (Y/N)N
Initial Reporter StateSD
Initial Reporter CountryUS
PMA/510(K) Number
P930038
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/14/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2022
Device Catalogue NumberC610135
Device Lot Number7858285
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/06/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/28/2021
Supplement Date Received by Manufacturer11/18/2021
Initial Report FDA Received Date10/14/2021
Supplement Report FDA Received Date11/23/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/24/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
7FR DESTINATION; 7FR DESTINATION
Patient Age66 YR
Patient SexMale
Patient Weight56 KG
Patient EthnicityNon Hispanic
Patient RaceBlack Or African American